Alert archive / California / Beach Hazards Statements in 2019

Beach Hazards Statement 19, NWS San Diego, CA

August 22, 2019Orange County, San Diego County, California

NWS San Diego, CA issued this beach hazards statement at Aug 22, 2019, 1:06 PM PDT for Orange County, San Diego County, California. It took effect at Aug 25, 2019, 2:00 AM PDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2019, 1:06 PM PDT (20:06 UTC)
In effect from
Aug 25, 2019, 2:00 AM PDT
Expired
Aug 26, 2019, 10:00 AM PDT
In force
32 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2019-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2019-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1913 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

238 
WHUS46 KSGX 222006
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
106 PM PDT Thu Aug 22 2019

...BEACH HAZARDS STATEMENT IN EFFECT FOR ELEVATED SURF AND
COASTAL FLOODING THIS WEEKEND...

.A large south swell from Tropical Storm Ivo is expected to arrive
Saturday night and last through Tuesday morning. This will bring 
the threat for elevated surf and areas of coastal of flooding. 
Greatest impacts will be in Orange County, especially south-facing
beaches and The Wedge. Impacts improving venturing south of 
Carlsbad in San Diego County. 

CAZ043-552-230415-
/O.NEW.KSGX.BH.S.0019.190825T0900Z-190827T1900Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
106 PM PDT Thu Aug 22 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH TUESDAY MORNING...

The National Weather Service in San Diego has issued a Beach
Hazards Statement...which is in effect from late Saturday night
through Tuesday morning. 

* Waves and Surf...3-5 feet with sets to 6 feet in Orange County
  to Carlsbad. 2-4 feet with sets to 5 feet south of Carlsbad.

* Timing...Building late Saturday night, peaking Sunday and
  Monday, and subsiding Monday night into Tuesday morning.

* Impacts...Coastal flooding is possible at Seal Beach and other
  known vulnerable locations in Orange County. Elevated surf will
  make for difficult swimming conditions and rip currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches. Obey posted warning 
signs and flags and talk to a lifeguard before swimming. Use 
caution when in or near the water and always swim near a 
lifeguard.

&&

$$


https://www.weather.gov/sandiego
12 follow-up statements
578 
WHUS46 KSGX 230403
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
903 PM PDT Thu Aug 22 2019

...BEACH HAZARDS STATEMENT IN EFFECT FOR ELEVATED SURF AND STRONG
RIP CURRENTS THIS WEEKEND...

.A large south swell from Tropical Storm Ivo is expected to
arrive Saturday night and last through Tuesday morning. This will
bring the threat for elevated surf and strong rip currents. 
Greatest impacts will be in Orange County, especially south-facing
beaches and The Wedge, with local impacts in far northern San
Diego County.

CAZ043-552-231300-
/O.CON.KSGX.BH.S.0019.190825T0900Z-190827T1900Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
903 PM PDT Thu Aug 22 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE SATURDAY
NIGHT THROUGH TUESDAY MORNING...

* Waves and Surf...3-5 feet with local sets to 6 feet in Orange
  County. 2-4 feet with sets to 5 feet north of Carlsbad.
 
* Timing...Building late Saturday night, peaking Sunday and 
  Monday, and subsiding Monday night into Tuesday morning. 

* Impacts...Elevated surf will make for difficult swimming 
  conditions and strong rip currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches. Obey posted warning
signs and flags and talk to a lifeguard before swimming. Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$

Maxwell
013 
WHUS46 KSGX 231235
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
535 AM PDT Fri Aug 23 2019

...BEACH HAZARDS STATEMENT IN EFFECT FOR ELEVATED SURF AND STRONG
RIP CURRENTS EARLY NEXT WEEK...

.A south swell from 165-170 generated by Tropical Storm Ivo is 
expected to arrive Saturday night and peak Sunday. This will 
bring the potential for elevated surf and strong rip currents. 
Greatest impacts will be in Orange County, especially south- 
facing beaches with local elevated surf in far northern San Diego
County.

CAZ043-552-232045-
/O.CON.KSGX.BH.S.0019.190825T0900Z-190827T1900Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
535 AM PDT Fri Aug 23 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE SATURDAY
NIGHT THROUGH TUESDAY MORNING...

* Waves and Surf...2-4 feet with local sets to 5 feet north of
  Carlsbad. Isolated sets to 6 feet on south facing beaches of
  Orange County on Sunday.

* Timing...Building late Saturday night, peaking Sunday, and
  subsiding Monday into Tuesday morning. 

* Impacts...Elevated surf will make for difficult swimming 
  conditions and strong rip currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches. Obey posted warning
signs and flags and talk to a lifeguard before swimming. Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$


https://www.weather.gov/sandiego
139 
WHUS46 KSGX 232028
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
128 PM PDT Fri Aug 23 2019

...BEACH HAZARDS STATEMENT IN EFFECT FOR ELEVATED SURF AND STRONG
RIP CURRENTS LATE SAT-TUE...

.A south swell from 165-170 generated by Tropical Storm Ivo is
expected to arrive Saturday night and peak Sunday. This will
bring the potential for elevated surf and strong rip currents.
Greatest impacts will be in Orange County, especially south-
facing beaches. Locally elevated surf is expected in far northern
San Diego County.

CAZ043-552-240530-
/O.CON.KSGX.BH.S.0019.190825T0900Z-190827T1900Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
128 PM PDT Fri Aug 23 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE SATURDAY
NIGHT THROUGH TUESDAY MORNING...

* Waves and Surf...2-4 feet with local sets to 5 feet north of 
  Carlsbad. Isolated sets to 6 feet on south facing beaches of 
  Orange County on Sunday. 

* Timing...Building late Saturday night, peaking Sunday, and 
  subsiding Monday into Tuesday morning. 

* Impacts...Elevated surf will make for difficult swimming
  conditionS, strong rip currents, and strong longshore currents.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches. Obey posted warning
signs and flags and talk to a lifeguard before swimming. Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$

https://www.weather.gov/sandiego
268 
WHUS46 KSGX 240450
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
950 PM PDT Fri Aug 23 2019

...BEACH HAZARDS STATEMENT IN EFFECT FOR ELEVATED SURF AND STRONG
RIP CURRENTS LATE SAT-TUE...

.A south swell from 165-170 generated by Tropical Storm Ivo is
expected to arrive Saturday night and peak Sunday. This will
bring the potential for elevated surf and strong rip currents.
Greatest impacts will be in Orange County, especially south-
facing beaches. Locally elevated surf is expected in far northern
San Diego County.

CAZ043-552-241300-
/O.CON.KSGX.BH.S.0019.190825T0900Z-190827T1900Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
950 PM PDT Fri Aug 23 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE SATURDAY
NIGHT THROUGH TUESDAY MORNING...

* Waves and Surf...2-4 feet with local sets to 5 feet north of 
  Carlsbad. Isolated sets to 6 feet on south facing beaches of 
  Orange County on Sunday. 

* Timing...Building late Saturday night, peaking Sunday, and 
  subsiding Monday into Tuesday morning. 

* Impacts...Elevated surf will make for difficult swimming 
  conditionS, strong rip currents, and strong longshore 
  currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches. Obey posted warning
signs and flags and talk to a lifeguard before swimming. Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$

Maxwell
346 
WHUS46 KSGX 241208
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
508 AM PDT Sat Aug 24 2019

...ELEVATED SURF AND STRONG RIP CURRENTS LATE TONIGHT THROUGH
TUESDAY...

.South swells from 160-170 degrees, generated by Tropical Storm 
Ivo, is expected to arrive tonight and peak Sunday. This will 
bring the potential for elevated surf and strong rip currents. 
Greatest impacts will be on south-facing beaches of Orange 
County. Locally elevated surf is expected in far northern San 
Diego County.

CAZ043-552-242015-
/O.CON.KSGX.BH.S.0019.190825T0900Z-190827T1900Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
508 AM PDT Sat Aug 24 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH TUESDAY MORNING...

* Waves and Surf...2-4 feet with local sets to 5 feet north of 
  Carlsbad. Isolated sets to 6 feet on south facing beaches of 
  Orange County on Sunday. 

* Timing...Building late tonight, peaking Sunday, and subsiding 
  Monday into Tuesday morning. 

* Impacts...Elevated surf will produce strong rip currents and
  strong longshore currents, resulting in dangerous swimming
  conditions.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches. Obey posted warning
signs and flags and talk to a lifeguard before swimming. Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$


https://www.weather.gov/sandiego
834 
WHUS46 KSGX 241958
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1258 PM PDT Sat Aug 24 2019

...ELEVATED SURF AND STRONG RIP CURRENTS LATE TONIGHT THROUGH
TUESDAY...

.South swells from 165-175 degrees, generated by Tropical Storm 
Ivo, is expected to arrive tonight and peak Sunday. This will 
bring the potential for elevated surf and strong rip currents. 
Greatest impacts will be on south-facing beaches of Orange County.
Locally elevated surf is expected in far northern San Diego 
County.

CAZ043-552-250500-
/O.CON.KSGX.BH.S.0019.190825T0900Z-190827T1900Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1258 PM PDT Sat Aug 24 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM SUNDAY 
THROUGH 12 PM TUESDAY...

* Waves and Surf...2-4 feet with local sets to 5 feet north of 
  Carlsbad. Isolated sets to 6 feet on south facing beaches of 
  Orange County on Sunday. 

* Timing...Building tonight, peaking Sunday, and subsiding Monday
  afternoon into Tuesday morning. 

* Impacts...Elevated surf will produce strong rip currents and 
  strong longshore currents, resulting in dangerous swimming 
  conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents, elevated surf heights, minor tidal overflow or 
lightning are possible at local beaches. Obey posted warning signs
and flags and talk to a lifeguard before swimming. Use caution 
when in or near the water and always swim near a lifeguard.

&&

$$


https://www.weather.gov/sandiego
502 
WHUS46 KSGX 250345
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
845 PM PDT Sat Aug 24 2019

...ELEVATED SURF AND STRONG RIP CURRENTS LATE TONIGHT THROUGH
MONDAY MORNING...

.South swells from 165-175 degrees, generated by Tropical Storm
Ivo, will peak Sunday. This will bring the potential for elevated
surf and strong rip currents. Greatest impacts will be on south- 
facing beaches of Orange County. Locally elevated surf is expected
in far northern San Diego County.

CAZ043-552-251300-
/O.EXT.KSGX.BH.S.0019.190825T0900Z-190826T1700Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
845 PM PDT Sat Aug 24 2019

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 2 AM PDT SUNDAY
THROUGH MONDAY MORNING...

* Waves and Surf...2-4 feet with local sets to 5 feet north of 
  Carlsbad. Isolated sets to 6 feet on south facing beaches of 
  Orange County on Sunday. 

* Timing...Building tonight, peaking Sunday, and subsiding Monday.

* Impacts...Elevated surf will produce strong rip currents and 
  strong longshore currents, resulting in dangerous swimming 
  conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents, elevated surf heights, minor tidal overflow or
lightning are possible at local beaches. Obey posted warning
signs and flags and talk to a lifeguard before swimming. Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$

SS

https://www.weather.gov/sandiego
879 
WHUS46 KSGX 251256
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
556 AM PDT Sun Aug 25 2019

...ELEVATED SURF AND STRONG RIP CURRENTS THROUGH MONDAY 
MORNING...

.South swells from 165-175 degrees, generated by now Tropical 
Depression Ivo, will peak today. This will bring the potential 
for elevated surf and strong rip currents. Greatest impacts will 
be on south-facing beaches of Orange County. Locally elevated 
surf is expected in far northern San Diego County.

CAZ043-552-252100-
/O.CON.KSGX.BH.S.0019.000000T0000Z-190826T1700Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
556 AM PDT Sun Aug 25 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* Waves and Surf...2-4 feet with local sets to 5 feet north of
  Carlsbad. Isolated sets to 6 feet on south facing beaches of
  Orange County today. 

* Timing...Peaking today, and subsiding Monday.

* Impacts...Elevated surf will produce strong rip currents and 
  strong longshore currents, resulting in dangerous swimming 
  conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents, elevated surf heights, minor tidal overflow or
lightning are possible at local beaches. Obey posted warning
signs and flags and talk to a lifeguard before swimming. Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$


https://www.weather.gov/sandiego
225 
WHUS46 KSGX 252041
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
141 PM PDT Sun Aug 25 2019

...ELEVATED SURF AND STRONG RIP CURRENTS THROUGH MONDAY MORNING...

.South swells from 160-170 degrees, generated by Post Tropical
Storm Ivo, will peak today. This will bring the potential for 
elevated surf and strong rip currents. Greatest impacts will be on
south-facing beaches of Orange County. Locally elevated surf is 
expected in far northern San Diego County as well.

CAZ043-552-260445-
/O.CON.KSGX.BH.S.0019.000000T0000Z-190826T1700Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
141 PM PDT Sun Aug 25 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* Waves and Surf...2-4 feet with local sets to 5 feet north of 
  Carlsbad. Isolated sets to 6 feet on south facing beaches of 
  Orange County today. 

* Timing...Peaking today, and subsiding Monday.

* Impacts...Elevated surf will produce strong rip currents and 
  strong longshore currents, resulting in dangerous swimming 
  conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents, elevated surf heights, minor tidal overflow or
lightning are possible at local beaches. Obey posted warning
signs and flags and talk to a lifeguard before swimming. Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$


https://www.weather.gov/sandiego
311 
WHUS46 KSGX 260451
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
951 PM PDT Sun Aug 25 2019

...ELEVATED SURF AND STRONG RIP CURRENTS THROUGH MONDAY MORNING...

.South swells from 160-170 degrees, generated by Post Tropical
Storm Ivo, will gradually weaken through Monday. This will
continue the potential for elevated surf and strong rip currents.
Greatest impacts will be on south-facing beaches of Orange 
County. Locally elevated surf is expected in far northern San 
Diego County as well.

CAZ043-552-261300-
/O.CON.KSGX.BH.S.0019.000000T0000Z-190826T1700Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
951 PM PDT Sun Aug 25 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* Waves and Surf...2-4 feet with local sets to 5 feet north of
  Carlsbad. Isolated sets to 6 feet on south facing beaches of
  Orange County through early Monday morning. 

* Timing...Gradually subsiding through Monday.

* Impacts...Elevated surf will produce strong rip currents and 
  strong longshore currents, resulting in dangerous swimming 
  conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents, elevated surf heights, minor tidal overflow or
lightning are possible at local beaches. Obey posted warning
signs and flags and talk to a lifeguard before swimming. Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$

Maxwell
938 
WHUS46 KSGX 260915
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
215 AM PDT Mon Aug 26 2019

...LOCALLY STRONG RIP CURRENTS THIS MORNING...

.South swells from 160-170 degrees, generated by Post Tropical
Storm Ivo, will gradually weaken today. This will continue the 
potential for strong rip currents. Greatest impacts will be on 
south-facing beaches of Orange County.

CAZ043-552-261700-
/O.CON.KSGX.BH.S.0019.000000T0000Z-190826T1700Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
215 AM PDT Mon Aug 26 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM PDT THIS
MORNING...

* Waves and Surf...2-4 feet. 

* Timing...Gradually subsiding today.

* Impacts...Strong rip currents and strong longshore currents,
  resulting in dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents, elevated surf heights, minor tidal overflow or
lightning are possible at local beaches. Obey posted warning
signs and flags and talk to a lifeguard before swimming. Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$
326 
WHUS46 KSGX 261711
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1011 AM PDT Mon Aug 26 2019


CAZ043-552-261815-
/O.EXP.KSGX.BH.S.0019.000000T0000Z-190826T1700Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1011 AM PDT Mon Aug 26 2019

...BEACH HAZARDS STATEMENT HAS EXPIRED...

The south-southeast swell from 165-170 degrees will continue to
decrease today and remain fairly small through Thursday. A slight
bump up in surf and swell is forecast over Labor Day weekend. 


$$


https://www.weather.gov/sandiego

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Aug 22, 9:15 AM PDT, 3 hours 51 minutes earlier.

Area forecast discussion, Aug 22, 9:15 AM PDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
915 AM PDT Thu Aug 22 2019

.SYNOPSIS...
A weak trough builds in today, bringing cooling through Friday.
The marine layer will deepen into Friday with low clouds and fog
on the coast and in the far western valleys. High pressure builds
back in this weekend, warming temperatures slightly. Marine layer
clouds will become shallower this weekend with less inland extent.
Monsoonal moisture makes its way back into SoCal this weekend,
bringing an increase in humidity, high clouds, and some afternoon
cumulus clouds over the mountains. Chances for afternoon
thunderstorms remain small.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Current satellite imagery shows low clouds beginning scatter out
in Orange County and western valleys of San Diego County. Low
clouds extended around 20 miles inland overnight. Dew points are
up a few degrees from yesterday in our desert areas. Even some
small patches of low clouds formed this morning over the border
due to the increase in moisture. Low clouds should clear from all
areas late this morning, giving way to mostly clear skies this
afternoon.

A weak trough of low pressure will move in today, bringing cooling
through Friday and a deeper marine layer. Temperatures won't be as
hot in the deserts today, but the increase in moisture could make
the heat index just as high as yesterday. The coastal eddy that
developed last night will continue into Friday. Locally dense fog
will develop tonight into tomorrow morning along the coast and
into the valleys. Low clouds could reach portions of the Inland
Empire by Friday morning.

For this weekend, high pressure builds into California, warming
inland areas to slightly above average. The marine layer will be
a little shallower this weekend and spread less far inland. Only
minor variations in temperatures expected through the middle part
of next week.

Monsoonal moisture will make a return this weekend and into next
week bringing an increase in humidity for the inland areas. There
will be high clouds and some afternoon cumulus clouds near the
mountains. It doesn't appear the the moisture increase will be
sufficient enough for afternoon thunderstorms, so chances of
thunderstorms have been kept out of the forecast.

&&

.AVIATION...
221535Z...Coast/Valleys...Areas of stratus with bases 500-1000 ft
MSL with areas of vis 4-6 SM in BR will gradually clear by 1730Z
this morning. Mostly sunny skies for all areas, though SCT-BKN
clouds may linger at times along the immediate coast into the
afternoon. MOD/HI confidence in low clouds moving back inland 01-03Z
Friday with bases 600-1100 ft MSL, moving 10-15 mi inland overnight
with vis 3-5 sm. Low confidence in cigs reaching KONT later tonight.

Mountains/Deserts...Mostly clear with unrestricted visibility
through Friday morning.

&&

.MARINE...
No hazardous marine conditions are expected through Monday.

&&

.BEACHES...
South-southeast swells from 160-170 degrees with a 12-13 sec period
generated by Tropical Storm Ivo will reach the beaches of southern
California late Sunday through Tuesday. There is a chance that these
swells could produce elevated surf of up to 5 ft and strong rip
currents on south-facing beaches of Orange County. However, the
swells and surf are highly dependent on the track and intensity of
the storm, so confidence in surf height is relatively low at this
time.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
 encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.
&&

PUBLIC...Connolly
AVIATION/MARINE...APR

Nearby

Beach Hazards Statements in California, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.